The jacobian map, the jacobian group and the group of automorphisms of the Grassmann algebra
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 1, p. 39-117

There are nontrivial dualities and parallels between polynomial algebras and the Grassmann algebras (e.g., the Grassmann algebras are dual of polynomial algebras as quadratic algebras). This paper is an attempt to look at the Grassmann algebras at the angle of the Jacobian conjecture for polynomial algebras (which is the question/conjecture about the Jacobian set -- the set of all algebra endomorphisms of a polynomial algebra with the Jacobian 1-- the Jacobian conjecture claims that the Jacobian set is a group). In this paper, we study in detail the Jacobian set for the Grassmann algebra which turns out to be a group - the Jacobian group Σ - a sophisticated (and large) part of the group of automorphisms of the Grassmann algebra Λ n . It is proved that the Jacobian group Σ is a rational unipotent algebraic group. A (minimal) set of generators for the algebraic group Σ, its dimension and coordinates are found explicitly. In particular, for n4, dim(Σ)=(n-1)2 n-1 -n 2 +2ifniseven,(n-1)2 n-1 -n 2 +1ifnisodd. The same is done for the Jacobian ascents - some natural algebraic overgroups of Σ. It is proved that the Jacobian map σdet(σ(x i ) x j ) is surjective for odd n, and is not for even n though, in this case, the image of the Jacobian map is an algebraic subvariety of codimension 1 given by a single equation.

Il existe des dualités et des parallélismes non-triviaux entre les algèbres polynomiales et les algèbres grassmaniennes (par ex., les algèbres grassmaniennes sont duales des algèbres polynomiales en tant qu'algèbres quadratiques). Cet article est une tentative d'étude des algèbres grassmaniennes du point de vue de la conjecture de Jacobi sur les algèbres polynomiales (qui est la question/conjecture sur l'ensemble de Jacobi - l'ensemble de tous les endomorphismes d'algèbre d'une algèbre polynomiale avec jacobien 1 -, la conjecture de Jacobi affirme que l'ensemble de Jacobi est un groupe. Dans cet article nous étudions en détail l'ensemble de Jacobi pour l'algèbre grassmanienne qui s'avère être un groupe - le groupe de Jacobi Σ -, une partie grande et sophistiquée du groupe d’automorphismes de l’algèbre grassmanienne Λ n . Nous démontrons que le groupe de Jacobi Σ est un groupe algébrique rationnel unipotent. Nous calculons explicitement un ensemble (minimal) de générateurs pour le groupe algébrique Σ, sa dimension et ses coordonnées. En particulier, pour n4, dim(Σ)=(n-1)2 n-1 -n 2 +2sinestpair,(n-1)2 n-1 -n 2 +1sinestimpair. Nous faisons de même pour les ascendants jacobiens - certains surgroupes algébriques naturels de Σ. Nous démontrons que l’application de Jacobi σdet(σ(x i ) x j ) est surjective pour n impair, et ne l’est pas pour n pair, néanmoins, dans ce cas, l’image d’une application de Jacobi est une sous-variété algébrique de codimension 1, donnée par une seule équation.

DOI : https://doi.org/10.24033/bsmf.2585
Classification:  14L17,  14R10,  14R15,  14M20
Keywords: Grassmann algebra, jacobian group, algebraic group
@article{BSMF_2010__138_1_39_0,
     author = {Bavula, Vladimir V.},
     title = {The jacobian map, the jacobian group and the group of automorphisms of the Grassmann algebra},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {1},
     year = {2010},
     pages = {39-117},
     doi = {10.24033/bsmf.2585},
     zbl = {1194.14085},
     mrnumber = {2638891},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2010__138_1_39_0}
}
Bavula, Vladimir V. The jacobian map, the jacobian group and the group of automorphisms of the Grassmann algebra. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 1, pp. 39-117. doi : 10.24033/bsmf.2585. http://www.numdam.org/item/BSMF_2010__138_1_39_0/

[1] V. V. Bavula - « Derivations and skew derivations of the Grassmann algebras », preprint arXiv:0704.3850, to appear in J. Algebra Appl. | MR 2597282 | Zbl 1200.16052

[2] F. A. Berezin - « Automorphisms of a Grassmann algebra », Mat. Zametki 1 (1967), p. 269-276. | MR 208547 | Zbl 0204.03602

[3] N. Bourbaki - Algèbre, chapitres 1-3, Springer, 1998. | Zbl 0904.00001

[4] D. Ž. Djoković - « Derivations and automorphisms of exterior algebras », Canad. J. Math. 30 (1978), p. 1336-1344. | MR 511568 | Zbl 0405.15023